Alert archive / California / Heat Advisories in 2018
Heat Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Jun 22, 2018, 1:25 PM PDT for Mendocino County, California. It took effect at Jun 23, 2018, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 1:25 PM PDT (20:25 UTC)
- In effect from
- Jun 23, 2018, 11:00 AM PDT
- Expired
- Jun 23, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS76 KEKA 222025 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 125 PM PDT Fri Jun 22 2018 ...Hot and dry this weekend... .High temperatures will peak between 102 to 106 degrees in some of the valleys on Saturday. Hot and dry conditions will likely continue on Sunday. CAZ110-111-113-231215- /O.NEW.KEKA.HT.Y.0001.180623T1800Z-180624T0400Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 125 PM PDT Fri Jun 22 2018 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 11 AM to 9 PM PDT Saturday. * LOCATIONS INCLUDE...Laytonville...Willits...Covelo...Ukiah... Hopland...Potter Valley and Dos Rios... * TEMPERATURES...High temperatures between 102 and 106 with overnight lows in the upper 50s to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity near bodies of water will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
4 follow-up statements
734 WWUS76 KEKA 230315 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 815 PM PDT Fri Jun 22 2018 ...Hot and Dry this Weekend... .High temperatures will peak between 102 to 106 degrees across interior valleys of Mendocino County during Saturday. Hot and dry conditions will continue into Sunday. CAZ110-111-113-231615- /O.CON.KEKA.HT.Y.0001.180623T1800Z-180624T0400Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 815 PM PDT Fri Jun 22 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... * LOCATIONS INCLUDE...Ukiah...Hopland...Leggett... Laytonville...Willits...Covelo. * TEMPERATURES...High temperatures between 102 and 106 with overnight lows in the upper 50s to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
439 WWUS76 KEKA 231026 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 326 AM PDT Sat Jun 23 2018 ...Hot and Dry this Weekend... .High temperatures will peak between 100 and 105 degrees across interior valleys of Mendocino County during Saturday. Hot and dry conditions will continue into Sunday. CAZ110-111-113-232330- /O.CON.KEKA.HT.Y.0001.180623T1800Z-180624T0400Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 326 AM PDT Sat Jun 23 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Ukiah...Hopland...Leggett... Laytonville...Willits...Covelo...Potter Valley and Dos Rios... * TEMPERATURES...High temperatures between 100 and 105 with overnight lows in the upper 50s to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
937 WWUS76 KEKA 232054 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 154 PM PDT Sat Jun 23 2018 ...Hot and Dry this Weekend... .High temperatures will peak between 100 and 105 degrees across interior valleys of Mendocino County Saturday afternoon. Hot and dry conditions will continue into Sunday. CAZ110-111-113-240400- /O.CON.KEKA.HT.Y.0001.000000T0000Z-180624T0400Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 154 PM PDT Sat Jun 23 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Ukiah...Hopland...Leggett... Laytonville...Willits...Covelo. * TEMPERATURES...High temperatures between 100 and 105 with overnight lows in the upper 50s to mid 60s. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
450 WWUS76 KEKA 240345 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 PM PDT Sat Jun 23 2018 CAZ110-111-113-240445- /O.EXP.KEKA.HT.Y.0001.000000T0000Z-180624T0400Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 845 PM PDT Sat Jun 23 2018 ...HEAT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jun 22, 5:01 AM PDT, 8 hours 24 minutes earlier.
Area forecast discussion, Jun 22, 5:01 AM PDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
501 AM PDT Fri Jun 22 2018
.SYNOPSIS...Temperatures will heat up across interior northern
California the next couple of days, accompanied by widespread
sunshine. Northerly breezes and marine air will keep coastal
areas cool. Dry weather is expected for our region through next
week.
&&
.DISCUSSION...An upper-level trough and associated weak cold front
will be passing to our north across Washington and Oregon today,
while high pressure both at the surface and aloft remains in
control across northern California. This will allow for pellucid
conditions away from the coastal cloudiness, with inland high
temperatures rising another 3 to 6 degrees compared to Thursday.
Coastal stratus has expanded up the Eel River Valley to
Garberville overnight, and northward from Eureka and Fortuna to
Crescent City. Northerly winds over the coastal waters diverging
south of Cape Mendocino is helping to keep the Mendocino coast
clear, and sunshine will persist all day there. Breezier
conditions will be found there by this afternoon, with gusty
northerly winds showing up along the Humboldt and Del Norte coast
this afternoon as well. This will help clear out the low clouds,
though some may linger through this afternoon around the Eel River
Delta, which is notoriously difficult to completely clear out in
this pattern.
An intensifying thermal trough across interior California will be
the culprit for a stronger pressure gradient and gustier northerly
winds along the coast for today and Saturday. This will occur as
the aforementioned larger-scale trough tracks to our east, giving
way to an amplifying upper-level ridge along the West Coast. This
will allow for warmer temperatures aloft, and with the thermal
trough shifting toward the coast, more of an offshore wind
component. High temperatures will reach 100 degrees across the
warmer valleys of Mendocino county this afternoon, and rise 2 to 3
more degrees on Saturday. The next upper-level trough will
encroach on Sunday, bringing the next push of marine air, but
temperatures inland will remain hot; perhaps even the hottest day
for interior Trinity and Del Norte county. While these temperatures
are not out of the ordinary for our interior areas this time of
year, a moderate risk of adverse health effects will be possible
for those sensitive to heat.
Clouds will likely become more widespread along the coast Sunday
night with marine air pushing farther inland by Monday, allowing
for inland high temperatures to drop back into the 80s and low
90s. Expect temperatures to remain at these levels through next
week. Nighttime and morning coastal clouds will likely be present,
especially around Humboldt, though afternoon clearing will be a
good bet most days of the upcoming week. Northerly breezes along
the coast will continue to be found as well during the afternoon
hours. While some drizzle will be possible Sunday night or Monday
morning with the next significant push of marine air, dry weather
is expected to otherwise persist through next week. /AAD
&&
.FIRE WEATHER...We are still looking at a period of greater risk
for wildfire heading into Saturday. However, fuel moisture and
ERCs are running near normal for late June, and have not reached
critical levels, though they have been drying fast, with seasonal
grasses curing. For Saturday afternoon, drying offshore winds
will bring afternoon humidity into the teens. RH values will only
recover into the 30s and upper 20s across the mountainous terrain
of western Mendocino National Forest and the Trinity Alps by
Sunday morning. However, winds are not expected to be very strong,
which along with non- critical fuels, should limit the potential
for fire spread. Greater potential exists for large fires to our
southeast, across the Sacramento Valley and foothills, as well as
the North Bay Hills. /AAD
&&
.AVIATION...Stratus continues to impact both ACV and CEC this
morning with MVFR to IFR ceilings (Welcome to the broken record of
Summer). The profiler at ACV indicates the marine layer shrunk
during the day yesterday but has been expanding this morning back
to around 2000 feet. A repeat of yesterday will be on tap for today
with even more clearing along the coast as winds become gustier late
this morning. MVFR to IFR ceilings will then return late this
evening at CEC and ACV. UKI will remain VFR and warm through this
forecast period. Towards the end of this TAF cycle, as surface winds
begin to decrease, some potential for low level wind shear will
exist at all three terminals however it appears very marginal at
this time so will leave it out of the TAFs for now. /WCI
&&
.MARINE...Marine conditions continue to deterioate with winds and
seas continuing to increase. Small craft conditions are now
occurring across the southern waters and the northern outer waters
this morning. The northern inner waters small craft was delayed 6
hours as it seems seas will take a bit longer to rise across this
zone. Gale warnings will also be required across the outer waters
this afternoon as gusts to 40 mph will be possible. Gale conditions
are expected to continue through at least Sunday morning and
potentially through the rest of next week. Short period seas will
continue to increase in response to these strong winds leading to
very steep and hazardous seas. Strong winds and steep and hazardous
seas will persist for the foreseeable future through at least next
weekend. /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3 PM
this afternoon to 9 AM PDT Sunday for PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for PZZ470.
Gale Warning from 3 PM this afternoon to 9 AM PDT Sunday for
PZZ470.
Small Craft Advisory until 9 AM PDT Sunday for PZZ455.
Small Craft Advisory until 9 AM PDT this morning for PZZ475.
Gale Warning from 9 AM this morning to 9 AM PDT Sunday for
PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jun 22, 5:14 AM PDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 514 AM PDT Fri Jun 22 2018 CAZ101-103-104-109-231215- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 514 AM PDT Fri Jun 22 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-106-112-231215- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southwestern Mendocino Interior- 514 AM PDT Fri Jun 22 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Prolonged above normal temperatures are expected for much of the next week, particularly Friday through Sunday. A low to moderate risk will exist for heat sensitive groups to experience health effects. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-110-111-113-231215- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- 514 AM PDT Fri Jun 22 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Prolonged above normal temperatures are expected for much of the next week, particularly Friday through Sunday. A low to moderate risk will exist for heat sensitive groups to experience health effects. In addition to the hot weather, low humidity and northerly breezes may result in elevated fire weather concerns Saturday afternoon through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:13 AM PDT | Gale Warning | EKA | 54 hr |
Nearby
Heat Advisories in California, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.